Q. My daughter has vitiligo in her lower lip. What should we do?

Answered by Dr. Shaunak Patel and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Vitiligo or White Patches? We have medical experts to help you right away. Ask a Doctor Now »
Image: My daughter has vitiligo in her lower lip.  What should we do?

Hi doctor,

My daughter has vitiligo on her lower lip. It came to our notice this year, and we consulted a doctor immediately. The doctor gave Dicaris 150 mg to be taken on the weekends of every week for four months. She finished 32 Dicaris tablets so far. She also used Melbild lotion at night and sun exposure on the next morning for three months. Now it seems that the white patch is not stopped spreading. It has increased very little. I have uploaded images before taking Dicaris and present. Now we want to go for vitiligo surgery. But we have come to know that before the surgery, the patch should stop spreading. What should we do? Please help.


Related Questions:
Please check my son's bilirubin report and advise us.
Kindly suggest a face wash, sunscreen lotion and overnight cream for oily skin.
My newborn baby was found to have high bilirubin. Kindly advice.
 

Dr. Shaunak Patel
M.D DERMATOLOGY(GOLD-MEDALLIST)., DIPLOMAT PHYSICIAN AMERICAN BOARD OF ANTI-AGING MEDICINE., FELLOWSHIP IN
Cosmetology, Dermatology, Venereology

Hello,

Welcome to icliniq.com.

  • I appreciate you going at length in explaining me the exact medicine regimen. You are well in time and not late, so do not worry. I normally give tablet Azathioprine taking into consideration the weight factor. After the stabilization has been achieved in about a couple of months, I advise PUVA (photochemotherapy) or Excimer light for a minor patch.
  • Considering surgery in mouth area would not be a good option, as it is the dynamic part of the expression and not stable and thus chances for graft failure or improper results. As a home care regimen, I have had good results with Tacrolimus ointment. It needs to be used for a long time though a little after the total treatment is over for a better suppression of skin immunity.
  • As a word of advice, avoid too hot or too cold drinks to be sipped. She must apply sunscreen on lips and also use a lip balm with good sun protection factor after that. Kindly let me know how can I help you further.

For more information consult a cosmetologist online --> https://icliniq.com./ask-a-doctor-online/cosmetologist

 

Hi doctor,

Thanks for your advice. I would request you earnestly to answer my following queries. How long should tablet Azathioprine and Tacrolimus ointment be continued to get stabilization? What is meant by weight factor? Please give a detailed name of the tablet and ointment with the brand name. What precautions are to be taken for these medicines? My daughter is a little bit weak physically. She took Dicaris tablet 150 mg for four months. Are these two safe for her? Where PUVA or excimer light therapy are available? Are these two safe? How long these have to be continued? Where should I go for these treatments? Your way of writing has given me much hope. Please forgive me if I have shown any audacity in asking the above questions. Waiting eagerly for your reply. Regards.

 

Dr. Shaunak Patel
M.D DERMATOLOGY(GOLD-MEDALLIST)., DIPLOMAT PHYSICIAN AMERICAN BOARD OF ANTI-AGING MEDICINE., FELLOWSHIP IN
Cosmetology, Dermatology, Venereology

Hello,

Welcome to icliniq.com.

  • Azathioprine and Tacrolimus need to be given till stabilization, which means till vitiligo has stopped spreading. This depends on person to person and since you said that your daughter is weak and the dose is calculated as per the weight.
  • Also, take precautions as advised. PUVA and excimer are safe, but some redness and skin irritation persists after exposure, but it is manageable and usually, subsides in 3 to 4 days. It has to be continued till your doctor advice, or you see satisfactory result whichever is earlier.
  • Certain medicines like Methoxsalen need to be popped before the sessions for best results. The dosage shall be calculated by the attending dermatologist. Keep me posted. I have not mentioned exact doses, as I leave it to the discretion of the doctor after the final examination. This is the best outline of treatment that I suggest you.

For more information consult a cosmetologist online --> https://icliniq.com./ask-a-doctor-online/cosmetologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What can be done for white patches in mouth due to cheek biting?
Query: Hello doctor, I am a 30-year-old male. I had cheek biting on the left side and left upper wisdom tooth was removed a month back. After that, cheek biting has subsided. Now, I have noticed white line and patch adjacent to lower left wisdom teeth and some white dots over cheek. Near it, there is no p...  Read Full »
Dr. Tinu Thampy
Dentist

Answer: Hello, Welcome to icliniq.com. The white patch and line seen on the buccal mucosa may be due to the cheek biting. The upper left wisdom tooth has been extracted hardly one month back. It will take another 3 to 6 months for these white patches to disappear. If it still persists, do trimming of the ...  Read Full »
 
I have white patches in the throat and reddened soft palate. Is it oral cancer?
Query: Hello doctor, I have been having oral symptoms for the last six months or so. I also have been a heavy drinker for the past seven to eight years. I discontinued this in January of this year. Started in the fall of last year with allergy, cold symptoms and has continued to the present day even getti...  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. It is good that you stopped drinking. Meanwhile, I do not find any cancerous lesion in the pictures you sent (attachment removed to protect patient identity). However, none of the pictures show the posterior pharyngeal wall. If you can take a better picture it will b...  Read Full »
 
I need your suggestions on which sunscreen to use.
Query: Hi doctor, I am in a little trouble. Summer has started where I live, and I am addicted to playing cricket, whatever the weather or climate be. From last two weeks, I have noticed that my face color has become darker due to the sun. So, I am a little confused about which sunblock cream to use. I ne...  Read Full »
Dr. Geeta Priyadarsini Kamminana
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Sun protection factor or SPF blocks damaging UV rays, which are responsible for skin aging, darkening, sunburn, and malignancy. I would advise you to use sunscreens that are a multi-spectrum or broad spectrum, which blocks both UV-A and UV-B rays. Select Sunscreen acc...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »